Stay Away from Evolence

I have had nothing but problems with Evolence. I...

I have had nothing but problems with Evolence. I have had lumps that have abcessed with pus, drained and received 7 series of cortizone injections to fix them.

Nothing works so far. It has been a nightmare that is not resolved yet. I receive cortizone every two weeks to keep the inflamation under control, told this may continue for over a year! Worst situation of my life.

I have four lumps on the side of my face from my nose to my mouth. This photo is just one of them.

Was this review helpful? 10 others found this helpful

Comments (23)

Sort by

You need to get them removed because your body will keep rejecting it and give you problems. Here is a doctor who specializes with people with our type of case. I am booked to go see him in Miami to get mine removed http://www.drgallerani.com
  • Reply
Research a new product called Xiaflex which is supposed to be able to dissolve pig porcine. Please keep us posted of any new developments on this new product, it might be the answer if it is successful in the trials. Good luck!
  • Reply
I think everyone who received Evolence has these terrible lumps. I went to a top doc on 5th avenue in Manhattan for a rhinplasty consult and he said that he had a miracle solution for my dark under eye circles. Since day 1 I have huge puffy white circles instead. He injected it 2 times with steroids. Then a diiferent surgeon injected it 1 time. that was 3 years ago that I was given Evolence and still i have this horrible deformity under my eye that is so puffy I have a long indent along my cheek. I do not know where J&J tested this product but it should have never been released and shame on the FDA for approving it. I would glady sue J&J.
  • Reply
Have you been in touch with Johnson and Johnson personally, I think you should call them. And hire an attorney! They pulled this product off the market!
  • Reply
By the way, it will be three years since injection and I still have lumps! And disfigurement from the cortisone injections.
  • Reply
Yes, its very sad. I cant understand y the people who do this arent more prepared on how to correct the problem. Why is it left to us? Sorry for what you r going thru .
  • Reply
I have had numerous lumps on my face for the past year and 3 months from Evolence. I have had them under my eyes, cheekbone and nasal folds. They start off small and become large infected masses. I have not gone one day with at least one. I'm in the process of looking for someone to remove them as they keep reoccuring. Antibiotics and cortizone injections help some but doesn't fix the problem. I can't wait to have scars instead of disfiguring lumps. Pretty sad, isn't it?
  • Reply
i am soooo sorry ...i have lumps under my eyes still after a year. but seeing yours i feel so bad for you!
  • Reply
I have no ideas, I do still have lumps after one year, some painful. Just praying they will go away.
  • Reply
What does your doctor say? mine says to wait it out!!!! insane! are yours getting better or worse? some days mine look abit better but lately they appear to be worse. im so upset and afraid of this not going away.good luck to you ...ill let you know if i find any treatment for this!!!
  • Reply
i too have lumps still under eye since march of 2008 noone seems to know what to do?? if anyone has a known solution id love to hear what worked.
  • Reply
Did you contact Johnson and Johnson? They claim not to have this problem with anyone but me? They must be lying! Call and ask to speak to David Mayes.
  • Reply
Can you reply with his #? I have similar problem and I was injected 18 months ago...lumps are getting BIGGER!??!?
  • Reply
So sorry to hear about your experience. I also had a bad one. Two lumps under my eye from an injection that has been with me for over 16 months. It is terrible that this product caused lumps and there is nothing we can do about it but have the disfiguring results.
  • Reply
It is not approved by the FDA for around the mouth!! Stay away from this surgeon, find another one! He is not legit!! I just came back from New York after visiting Johnson and Johnson's plastice surgeon about my issue. They have no answers but hope it will go away in a year. In the mean time, I still get huge lumps, shots to keep it calm and pain! Not fun. Go with a better filler that can be counter-acted and not permanent.
  • Reply
You make a great point about fillers that are permanent vs ones that can be reversed. HA's such as Juvederm or Restylane. I see people say things on here like why would you do that when there is a permanent solution. Ex. Silicone in the lips. The thing is people if it's permanent (which btw Evolence is not, but there is no way to reverse it only time will help) YOU BETTER HOPE YOU LIKE IT!
  • Reply
I too had a terrible experience with evolence, are you getting cortison to try to shrink thelumps?
  • Reply
Thank you for sharing your experience with us. You have make me think NOT to on going into it. The local Surgeon in Miami, Mercy Medical Bld. 5th floor, is insisting that I should do it not only in the upper part but around my mouth. NOW I definetly wont! thanks and good luck!!
  • Reply
Wow! Thank you for posting this very "informative" comment. I was thinking of some sort of injection treatment to diminish "laugh lines" but after reading your posts, I'll rather keep my "laugh lines" intact. I hope your situation improves soon so that you won't have to endure the steroid injections. Your story is very helpful and you are a great example (and inspiration) of what ALL of us should do when we have a bad experience with a treatment.
  • Reply
I have been in contact with J & J, they seem sincere, Nov was when I was injected. I have had 10 series of steriod injections, every two weeks since January, and prednisone orally. Still having issues, what a total nightmare!
  • Reply
Hi- Hopefully you have had these issues resolved by now, if not perhaps my comments can help. I too had evolence since it was on "Special" and completely safe. Nasobobial more on the right than left and a tiny bit (for which I am now thankful, that it was tiny)on my right cheek. For one year I have been plagued with acne like pus filled things in my face, that finally resolved, but not on their own. I felt I withdrew from most social activites since I was so conscious about the lesions. First I thought it was acne, so went on accutane. It helped but since it was low dose and for 3 months only, it came back full force after it seemed to have been resolved. Accutane might help you.But, if I were you, I would stay on 40-60mg per day and supplement with Vitamin D, for a month. That would most likely take care of it for you. I was on 40 mg per week! Just afraid of the side effects. It was then concluded that it was granuloma, foreign body granuloma, which is still treated with accutane, successfully often. However, I was given oral prednisone, since cortisone shots can severely atrophy the skin, especially long term. I opted not to take these for that reason. So initally a dose of 10mg of prednisone was admnistered. Did not help, 4 weeks of this. Then 30 mg for 3 weeks, better, but still no real effect. Then 60 mg for a 3weeks- much better, but it now changed, so it looked almost like dermatitis, really dry and crusty and flaky. Hard not to touch, still with hard lumps inside. We then tried 100 mg per day for a week this September, which resulted in every side effect known to prednisone, swollen knees, weight gain bigger face etc. It took two weeks for the lumps to disappear. Since then it has been steadily healing. I was given a cream called "Biafine" by my new derm (tho other one lives in Sweden, to help healing and was told I am healed a week ago. Minor scarring a photofacial will fix. I just had restylane since there was a slight volume loss in the right cheek, But most importantly, I am healed. All in all, one year of my life was wasted because of evolence. TRy accutane or really high dose prednisone for a short time. The say these granulomas eventually resolve by themselves, it could take two years, three- I couldn't deal with that. And stay away from cortisone shots if they haven't helped in 2 weeks, then stop, you don't want atrophy. Weight gain by prednisone can be controlled by eliminating sugar and flour from your diet. Bets of luck.
  • Reply
Thank you sooo much for sharing, I now feel that there is hope. I have had 3 sessions of cirtisoid injections and now im scared of facial atrophy. I have an excellent doctor, I will tell my doctor about your treatment and hopefully mine too will go away.
  • Reply
How long ago did you have this done? I got lumps, but thankfully Evolence (which is supposed to last longer) did not, so by 4 mos. it dissolved. I would go on their website and give them feedback. I did.
  • Reply